Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 107, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Oct 24, 2012, 9:42 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2012, 9:42 AM EDT (13:42 UTC)
- Expired
- Oct 24, 2012, 3:42 PM EDT
- In force
- 6 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
822 WHUS73 KAPX 241342 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 942 AM EDT WED OCT 24 2012 LHZ346>348-LSZ321-322-242100- /O.NEW.KAPX.SC.Y.0107.121024T1342Z-121024T2100Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 942 AM EDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
682 WHUS73 KAPX 241942 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 342 PM EDT WED OCT 24 2012 LHZ346>348-250345- /O.CAN.KAPX.SC.Y.0107.000000T0000Z-121024T2100Z/ /O.NEW.KAPX.SC.Y.0108.121025T1000Z-121026T1200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 342 PM EDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 8 AM EDT FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 8 AM EDT FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-250345- /O.CAN.KAPX.SC.Y.0107.000000T0000Z-121024T2100Z/ /O.NEW.KAPX.SC.Y.0108.121025T1000Z-121026T1200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 342 PM EDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 8 AM EDT FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 8 AM EDT FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-250345- /O.NEW.KAPX.SC.Y.0108.121025T0400Z-121026T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 342 PM EDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-349-250345- /O.NEW.KAPX.SC.Y.0108.121025T1000Z-121026T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-STURGEON POINT TO ALABASTER MI- 342 PM EDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 8 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 9:41 AM EDT, 1 minute earlier.
Area forecast discussion, Oct 24, 9:41 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
941 AM EDT WED OCT 24 2012
.SYNOPSIS...
ISSUED AT 412 AM EDT WED OCT 24 2012
A WARM FRONT OVER LOWER MICHIGAN THIS MORNING WILL GRADUALLY LIFT
NORTH OF THE AREA INTO THURSDAY...PROVIDING A FEW MORE CHANCES FOR
SHOWERS AND THUNDERSTORMS AS IT PASSES. TWO VERY WARM DAYS ARE
EXPECTED TODAY AND THURSDAY AHEAD OF A STRONG COLD FRONT WORKING
THROUGH THE WESTERN LAKES. THIS FRONT WILL APPROACH OUR AREA
THURSDAY EVENING AND NIGHT...GIVING A ROUND OF SHOWERS AND PERHAPS A
FEW STORMS...WHILE ALSO PLUNGING TEMPERATURES BACK BELOW NORMAL
THROUGH THE WEEKEND.
&&
.UPDATE...
ISSUED AT 930 AM EDT WED OCT 24 2012
WARM FRONT DRAPED ACROSS CENTRAL LOWER MICHIGAN THIS MORNING WITH
ABUNDANT LOW LEVEL MOISTURE NORTH OF THE BOUNDARY RESULTING IN
WIDESPREAD STRATUS/FOG. VSBY/S HAVE BEEN LOWER ON THE EASTERN SIDE
OF THE STATE THANKS TO LIGHT ONSHORE FLOW OFF OF LAKE HURON.
CONDITIONS WILL IMPROVE FROM SOUTH-NORTH TODAY AS FRONT MOVES
NORTH...BUT FOG WILL BE SLOW TO DISSIPATE. ONLY LOW CHANCES OF
PRECIPITATION...AS FORCING REMAINS WEAK DESPITE LOW LEVEL
MOISTURE AND FRONTAL BOUNDARY. FOR THE TIME BEING...WILL KEEP LOW CHANCE
THUNDER WORDING FOR THE AFTERNOON HOURS WITH MUCAPES OF 500-1000
J/KG.
HIGH TEMPS QUITE CHALLENGING TODAY AS TIMING OF WARM FRONT/LIFTING STRATUS
WILL HAVE A LARGE IMPACT ON AFTERNOON READINGS. NO MAJOR CHANGES
TO FORECAST HIGHS FROM PREVIOUS PACKAGE BUT WILL LIKELY MAKE
ADJUSTMENTS TO TEMPS LATER THIS MORNING BASED ON LATEST SURFACE
OBS/SATELLITE TRENDS.
UPDATE ISSUED AT 727 AM EDT WED OCT 24 2012
LIGHT SHOWER ACTIVITY HAS DECREASED OVER THE LAST COUPLE OF HOURS
(STILL A LITTLE ACROSS NORTHEAST LOWER) BUT COULD POP UP AGAIN AT
ANY TIME AS THE WARM FRONT TO OUR SOUTH LIFTS TOWARD THE FORECAST
AREA. REMOVED THUNDER FROM THIS MORNING WITH LITTLE IN THE WAY OF
INSTABILITY IN EVIDENCE.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 412 AM EDT WED OCT 24 2012
ON THE LATEST SURFACE WEATHER MAP...1005 MB LOW PRESSURE WAS OVER
SOUTHEAST MANITOBA WITH A COLD FRONT EXTENDING SOUTH SOUTHWESTWARD
TO 1004 MB LOW PRESSURE OVER WESTERN KANSAS. MEANWHILE...A WARM
FRONT WAS STILL LOCATED ACROSS SOUTHERN LOWER MICHIGAN. APX AND
SURROUNDING RADARS WERE FAIRLY QUIET WITH JUST A FEW RAIN SHOWERS
ACROSS NORTH CENTRAL LOWER MICHIGAN. THE MAIN SHORT TERM FORECAST
CONCERNS WILL ONCE AGAIN REVOLVE AROUND POPS AND THUNDER POTENTIAL
FOR TODAY INTO TONIGHT.
TODAY INTO TONIGHT...MORE OF THE SAME REALLY BUT LIKELY A FEW
DEGREES MILDER. THE SURFACE WARM FRONT THAT HAS BEEN HANGING OUT
ACROSS FAR SOUTHERN LOWER MICHIGAN OVER THE LAST COUPLE OF DAYS
LOOKS LIKE IT WILL FINALLY MAKE SOME SLOW PROGRESS TO THE NORTH.
HOWEVER...MODEL SOUNDINGS/CROSS SECTIONS CONTINUE TO ADVERTISE LOTS
OF LOW LEVEL MOISTURE REMAINING. SO WITH THE EXCEPTION OF POSSIBLE
PARTIAL CLEARING ACROSS SOUTHERN ZONES...MAINLY CLOUDY CONDITIONS
ARE EXPECTED TO CONTINUE. AS FAR AS POPS GO...NOTHING TO HOLD YOUR
HAT ON THERE...LITTLE FORCING/LIFT IN EVIDENCE BUT STILL CAN NOT
RULE OUT A FEW SHOWERS POPPING UP FROM TIME TO TIME DUE TO THE WARM
FRONT LIFTING INTO THE FORECAST AREA (BUT HAVE DOWNED THUNDER CHANCES
TO SLIGHT CHANCE). HAVE TRIMMED A COUPLE OF DEGREES OFF OF EXPECTED
HIGHS TODAY...WHICH WILL RANGE FROM THE DAMP MIDDLE 50S FAR NORTH TO
AROUND 70 FAR SOUTH. LOWS TONIGHT IN THE VERY MILD MIDDLE 50S TO
AROUND 60.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 412 AM EDT WED OCT 24 2012
A SEASONABLY ACTIVE WEATHER REGIME IS SET TO CONTINUE AS WE WRAP UP
THE WORK WEEK AND HEAD THROUGH THE WEEKEND/EARLY NEXT WEEK...WITH
THE MAIN ISSUES BEING SEVERAL PRECIP CHANCES ALONG WITH TEMPS...
INCLUDING THE POTENTIAL FOR SOME RECORD-SETTING WARMTH ON THURSDAY.
HEADING INTO NEXT WEEK...ALL EYES WILL BE FOCUSED ON WHAT TROPICAL
CYCLONE "SANDY" DECIDES TO DO...AND WHETHER OR NOT THIS SYSTEM
EITHER DIRECTLY OR INDIRECTLY IMPACTS THE NORTHERN LAKES. CURRENT
ANALYSIS DEPICTS BROAD UPPER TROUGHING FROM THE SOUTHERN GULF OF
ALASKA INTO THE PACIFIC NORTHWEST...WITH THIS FEATURE ABOUT TO GET A
NUDGE EASTWARD AS UPSTREAM DEEP CLOSED LOW NEAR THE SOUTHERN TIP OF
THE ALEUTIANS PUSHES SOUTHEAST. BUCKLING OF STRONGER NORTH PACIFIC
JET ENERGY IS PROGGED TO LEAD TO REX BLOCK DEVELOPMENT OVER WESTERN
ALASKA WITH TIME...WITH THIS JET ENERGY ALSO HELPING PUSH THE
EXISTING UPPER TROUGH INTO MUCH OF THE NORTHERN TIER THROUGH EARLY
NEXT WEEK. IN ADVANCE OF THIS INCOMING TROUGH...BROAD MERIDIONAL
UPPER RIDGING WILL DOMINATE OUR REGION ON THURSDAY...GIVING SOME
VERY WARM LATE FALL WEATHER...AND A CHANCE TO FINISH UP SOME OF
THOSE OUTDOOR CHORES.
PER GUIDANCE TRENDS...STILL LOOKING LIKE MUCH OF THE AREA WILL
REMAIN DRY THROUGH MID AFTERNOON THURSDAY AS SHARPENING UPPER
RIDGING DOMINATES...WHILE STRENGTHENING SOUTHWEST FLOW REGIME SHOVES
A WARM FRONT NORTH OF LAKE SUPERIOR. TIGHTENING GRADIENT IN ADVANCE
OF A COLD FRONT CROSSING WISCONSIN WILL FAVOR DEEPER MIXING INTO AN
IMPRESSIVE THERMAL RIDGE...WITH A CORE OF +15C H8 TEMPS LAYING
OVERHEAD. WILL CONTINUE TO RUN EVEN ABOVE THE WARMEST GUIDANCE PER
PATTERN RECOGNITION...WHICH WILL GIVE US READINGS CLOSE TO OR EVEN
ABOVE CURRENT RECORDS IN THE MID/UPPER 70S (SEE BELOW FOR THOSE).
NOT OUT OF THE QUESTION A SPOT OR TWO COULD REACH 80! DEFINITELY A
GUSTY DAY WITH CORE OF 50 KNOT H8 FLOW RIDING THROUGH THE REGION.
TIME OF YEAR/LOWER SUN ANGLE WILL CERTAINLY LIMIT DEPTH OF
MIXING...BUT A FEW GUSTS NEARING 35-40 KNOTS ARE POSSIBLE...MAINLY
CLOSER TO LAKE MICHIGAN.
SADLY...THE WARMTH WILL BE VERY SHORT-LIVED...AS A STRONG COLD FRONT
CROSSES THE REGION THURSDAY NIGHT. STILL EXPECT AN AXIS OF
MEASURABLE RAIN WILL ACCOMPANY THIS FEATURE...MAINLY IN THE
POST-FRONTAL ENVIRONMENT AS CORE OF UPPER JET FORCING INTERSECTS A
RATHER ROBUST FRONTOGENETICAL CIRCULATION. THUNDER NOT IMPOSSIBLE ON
THE LEADING EDGE OF THIS RAIN SHIELD WITH MUCAPE VALUES PUSHING 600
J/KG...BUT THINK THE MAJORITY OF THE PRECIP WILL BE JUST RAIN AS
SHARP COOLING BELOW 700MB ALL BUT ERASES ALL AVAILABLE INSTABILITY
BY 03Z. WILL DEFINITELY HAVE TO WATCH THIS AS ANY CONVECTION WILL
HAVE THE AID OF SOME IMPRESSIVE EFFECTIVE SHEAR PUSHING 50
KNOTS...SO NOT COMPLETELY IMPOSSIBLE FOR A FEW STRONGER STORMS TO
DEVELOP. MUCH COOLER OVERNIGHT AS LOW LEVEL THERMAL PROFILES TAKE A
DIVE...WITH LOWS INTO THE UPPER 30S TO MID 40S.
AS ALLUDED TO YESTERDAY...STILL SOME POTENTIAL FOR THE FRONTAL
BOUNDARY AND ASSOCIATED POST-FRONTAL RAIN BAND TO SLOW UP ACROSS THE
EASTERN CWA FOR FRIDAY MORNING...AS THE ENTIRE UPPER PATTERN BEGINS
TO FEEL THE EFFECTS OF "SANDY" SOMEWHERE OFF THE SOUTHEAST COAST.
SREF/GEFS PROGS HAVE BEEN HINTING AT THIS FOR A WHILE...AND HAVE
LITTLE REASON TO ARGUE. OTHERWISE...THE SECOND HALF OF FRIDAY
PROBABLY NOT LOOKING TOO BAD AS TREMENDOUSLY DRIER AIR POURS INTO
THE REGION. DEFINITELY MUCH CLOSER TO NORMAL FOR THIS TIME OF
YEAR...BUT VERY DRY LOW LEVELS SHOULD WORK TO OFFSET MUCH IN THE WAY
OF LAKE CLOUD POTENTIAL...DESPITE H8 TEMPS DIVING TO -2C AND
SUBSEQUENT LAKE INSTABILITY.
HEADING THROUGH THE WEEKEND...HONESTLY NOT THAT IMPRESSED BY LAKE
EFFECT POTENTIAL GIVEN SUCH DRY LOW/MID LEVEL PROFILES...AND
INCREASINGLY LIGHT AND ANTICYCLONIC LOW LEVEL FLOW REGIME AS
ELONGATED HIGH PRESSURE BUILDS FROM THE CENTRAL PLAINS THROUGH THE
WESTERN LAKES. WAS A LITTLE CONCERNED YESTERDAY ABOUT THE SLOWED UP
FLOW PATTERN LEADING TO ANOTHER WAVE RIDING ALONG THE STALLED
FRONTAL BOUNDARY JUST TO OUR EAST ON SATURDAY...PERHAPS PROVIDING
ANOTHER ROUND OF RAIN...ESPECIALLY FOR EASTERN COUNTIES. WHILE THE
OPERATIONAL GUIDANCE HAS TRENDED AWAY FROM THIS IDEA...ENSEMBLE
PROGS FROM THE GFS ARE STILL HINTING THIS MIGHT BE POSSIBLE...AND
GIVEN TYPICALLY VERY SLOW EVOLUTION IN PATTERN BLOCKED UP BY
TROPICAL CYCLONES...WITH MAINTAIN A SMALL POP EAST OF I-75 ON
SATURDAY. OTHERWISE...REALLY PREFER NOT TO CLOG UP THE FORECAST WITH
NUISANCE VERY SMALL POPS AS I JUST DON'T REALLY EXPECT MUCH TO
HAPPEN THROUGH SUNDAY. HIGHS MUCH COOLER...RANGING MAINLY THROUGH
THE LOW/MID 40S...WHILE CLEARING AT NIGHT WILL GIVEN SOME COLD LOWS
INTO THE 20S.
THEREAFTER...ALL EYES WILL FOCUS ON JUST WHAT "SANDY" DECIDES TO
DO...WITH GUIDANCE LITERALLY ALL OVER THE MAP WITH THE EVOLUTION
OF THIS STORM. ONE THING IS FOR SURE...DEVELOPING REX BLOCK OVER THE
NORTH ATLANTIC WILL SIGNIFICANTLY IMPEDE "HER" NORTHWARD
PROGRESS...WHILE ADDITIONAL UPPER ENERGY WILL BE DIVING THROUGH THE
MID ATLANTIC STATES. THE BIGGEST QUESTION IS WHETHER OR NOT THIS
UPPER TROUGHING WILL BE DEEP ENOUGH TO "GRAB" AHOLD OF SANDY AND
WRAP IT BACK INTO THE NORTHEAST CONUS...AND PERHAPS...JUST
MAYBE...TOWARD THE EASTERN GREAT LAKES. OF COURSE THIS WOULD BE A
TRULY ANOMALOUS OUTCOME AND AS SUCH...NO REAL SURPRISE THAT
NUMERICAL GUIDANCE IS HAVING EXTREME TROUBLE TRYING TO SNIFF OUT THE
EVENTUAL OUTCOME. CONFIDENCE IS INCREASING THAT A MAJOR STORM WILL
IMPACT AT LEAST A PORTION OF THE NORTHEAST CONUS EARLY NEXT
WEEK...BUT WHETHER OR NOT THAT FEATURE EVENTUALLY DUMBBELLS WESTWARD
TOWARD OUR AREA REMAINS TO BE SEEN. GIVEN SUCH LOW CONFIDENCE...
WILL SHOW A DRY DAY FOR MONDAY...WITH ONLY VERY SMALL POPS BY
TUESDAY. CERTAINLY SOMETHING TO KEEP WATCHING CLOSELY THROUGH THE
WEEKEND.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 727 AM EDT WED OCT 24 2012
IFR/LIFR CONDITIONS ARE EXPECTED TO HOLD OVER ALL TAF SITES THRU
THIS MORNING BUT LIKELY IMPROVE AT KMBL AND KTVC THIS AFTERNOON TO
MVFR OR EVEN VFR AS A WARM FRONT LIFTS ACROSS THE AREA. EXPECT
PLN AND APN WILL REMAIN NORTH OF THE WARM FRONT UNTIL EARLY THURSDAY
MORNING...SO SLIGHT IMPROVEMENT TO MVFR THIS AFTERNOON...MAY
DETERIORATE BACK TO IFR OR LOWER IN FOG THIS EVENING. E/SE WINDS
AT AROUND 10 KTS WILL PERSIST THRU THE FORECAST PERIOD...BUT WILL
BEGIN TO SHIFT TO THE SOUTH THIS AFTERNOON AS THE WARM FRONT LIFTS
NORTH.
&&
.MARINE...
ISSUED AT 412 AM EDT WED OCT 24 2012
SOUTHEAST WILL CONTINUE TO BE GUSTY TODAY ACROSS WHITEFISH
BAY...ST MARYS RIVER AND NORTHERN LAKE HURON...LEADING TO SMALL
CRAFT CONDITIONS. WINDS WILL THEN RAMP UP AND BECOME SOUTHERLY
LATER TONIGHT...AND ESPECIALLY THURSDAY...AHEAD OF AN APPROACHING
COLD FRONT. LOW END GALE FORCE WIND GUSTS MAY BE POSSIBLE THURSDAY
ACROSS NORTHERN LAKE MICHIGAN. WINDS QUICKLY BECOME GUSTY
NORTHWEST BEHIND THE COLD FRONT THURSDAY NIGHT AND FRIDAY...WITH
MUCH COOLER CONDITIONS OVERSPREADING THE LAKES BY THE UPCOMING
WEEKEND.
&&
.CLIMATE...
ISSUED AT 412 AM EDT WED OCT 24 2012
BELOW IS A LOOK AT THE CURRENT RECORD HIGHS FOR THURSDAY. PER OUR
CURRENT FORECAST...A FEW OF THESE MAY BE IN JEOPARDY.
LOCATION RECORD/YEAR
-------- -----------
ALPENA 77 (1989)
GAYLORD 76 (1963)
PELLSTON 76 (1989)
HOUGHTON LAKE 78 (1963)
TRAVERSE CITY 77 (1989)
SAULT STE MARIE 67 (1973)
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
LHZ346>348.
LM...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LSZ321-
322.
&&
UPDATE...JK
SYNOPSIS...DL
SHORT TERM...AS
LONG TERM...DL
AVIATION...AS
CLIMATE...DL
MARINE...ASHazardous weather outlook, Oct 24, 7:45 AM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 745 AM EDT WED OCT 24 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 251130- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 745 AM EDT WED OCT 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. AREAS OF LOCALLY DENSE FOG THIS MORNING COULD LOWER VISIBILITIES TO NEAR ZERO AT TIMES ALONG AND SOUTH OF M-32 IN NORTHERN LOWER. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS ALL OF NORTHERN MICHIGAN. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS EASTERN UPPER AND NORTHWEST LOWER MICHIGAN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) AJS
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 3:42 PM EDT | Small Craft Advisory | APX | 48 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.